Alert archive / Colorado / Fire Weather Watches in 2012
Fire Weather Watch 9, NWS Pueblo, CO
NWS Pueblo, CO issued this fire weather watch at Apr 9, 2012, 2:44 PM MDT for 7 counties in Colorado. It took effect at Apr 11, 2012, 12:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 9, 2012, 2:44 PM MDT (20:44 UTC)
- In effect from
- Apr 11, 2012, 12:00 PM MDT
- Expired
- Apr 10, 2012, 2:55 PM MDT
- In force
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Lake County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 176 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.7 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3672 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
344 WWUS85 KPUB 092044 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 244 PM MDT MON APR 9 2012 ...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR WEDNESDAY AFTERNOON THROUGH EARLY WEDNESDAY EVENING FOR FIRE WEATHER ZONES 220 AND 224...WHICH INCLUDES THE SAN LUIS VALLEY AND UPPER ARKANSAS VALLEY... COZ064-220-224-101245- /O.NEW.KPUB.FW.A.0009.120411T1800Z-120412T0200Z/ SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- UPPER ARKANSAS RIVER VALLEY-SAN LUIS VALLEY- INCLUDING...SARGENTS 244 PM MDT MON APR 9 2012 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 064...220 AND 224... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FIRE WEATHER WATCH FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 064...220 AND 224. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. * IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE GROWTH AND SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ ROSE
4 follow-up statements
484 WWUS85 KPUB 100828 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 228 AM MDT TUE APR 10 2012 ...A FIRE WEATHER WATCH IS IN EFFECT FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR WEDNESDAY AFTERNOON THROUGH EARLY WEDNESDAY EVENING FOR FIRE WEATHER ZONES 220 AND 224...WHICH INCLUDES THE SAN LUIS VALLEY AND UPPER ARKANSAS VALLEY... COZ064-100930- /O.CAN.KPUB.FW.A.0009.120411T1800Z-120412T0200Z/ SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- 228 AM MDT TUE APR 10 2012 ...FIRE WEATHER WATCH IS CANCELLED FOR ZONE 064... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE FIRE WEATHER WATCH. $$ COZ220-224-110030- /O.CON.KPUB.FW.A.0009.120411T1800Z-120412T0200Z/ UPPER ARKANSAS RIVER VALLEY-SAN LUIS VALLEY- 228 AM MDT TUE APR 10 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 220 AND 224... * AFFECTED AREA...FIRE WEATHER ZONES 220 AND 224. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. * IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE GROWTH AND SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
620 WWUS85 KPUB 101010 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 410 AM MDT TUE APR 10 2012 ...A FIRE WEATHER WATCH IS IN EFFECT FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR WEDNESDAY AFTERNOON THROUGH EARLY WEDNESDAY EVENING FOR FIRE WEATHER ZONES 220 AND 224...WHICH INCLUDES THE SAN LUIS VALLEY AND UPPER ARKANSAS VALLEY... COZ220-224-110215- /O.CON.KPUB.FW.A.0009.120411T1800Z-120412T0200Z/ UPPER ARKANSAS RIVER VALLEY-SAN LUIS VALLEY- 410 AM MDT TUE APR 10 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 220 AND 224... * AFFECTED AREA...FIRE WEATHER ZONES 220 AND 224. * WINDS...SOUTH TO SOUTHWEST 10 TO 20 MPH WITH WIND GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE GROWTH AND SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
274 WWUS85 KPUB 102049 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 249 PM MDT TUE APR 10 2012 ...A RED FLAG WARNING IS NOW IN EFFECT FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR WEDNESDAY AFTERNOON THROUGH EARLY WEDNESDAY EVENING FOR FIRE WEATHER ZONES 220 AND 224...WHICH INCLUDES THE SAN LUIS VALLEY AND UPPER ARKANSAS VALLEY... ...A FIRE WEATHER HAS BEEN ISSUED FOR THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 220...221...222...224 AND 225...WHICH INCLUDES THE SAN LUIS VALLEY...THE UPPER ARKANSAS VALLEY...THE EASTERN MOUNTAINS AND ALL OF TELLER AND FREMONT COUNTIES... COZ220-224-111300- /O.UPG.KPUB.FW.A.0009.120411T1800Z-120412T0200Z/ /O.NEW.KPUB.FW.W.0015.120411T1800Z-120412T0200Z/ /O.NEW.KPUB.FW.A.0010.120412T1800Z-120413T0200Z/ UPPER ARKANSAS RIVER VALLEY-SAN LUIS VALLEY- 249 PM MDT TUE APR 10 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 220 AND 224... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 220 AND 224... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY. A NEW FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 220 AND 224...WHICH INCLUDES THE SAN LUIS VALLEY AND UPPER ARKANSAS VALLEY. * WINDS...THURSDAY...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. ON FRIDAY...WEST-SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. * RELATIVE HUMIDITY...FALLING TO 8-12 PERCENT BOTH DAYS. * IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE GROWTH AND SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ COZ221-222-225-111300- /O.NEW.KPUB.FW.A.0010.120412T1800Z-120413T0200Z/ TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SOUTHERN FRONT RANGE- 249 PM MDT TUE APR 10 2012 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221...222 AND 225... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FIRE WEATHER WATCH FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 221...222 AND 225...WHICH INCLUDE ALL OF THE EASTERN MOUNTAINS BELOW 9000 FEET AND ALL OF TELLER AND FREMONT COUNTIES. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...8-12 PERCENT. * IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE GROWTH AND SPREAD THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
173 WWUS85 KPUB 102055 CCA RFWPUB URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE PUEBLO CO 255 PM MDT TUE APR 10 2012 ...A RED FLAG WARNING IS NOW IN EFFECT FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR WEDNESDAY AFTERNOON THROUGH EARLY WEDNESDAY EVENING FOR FIRE WEATHER ZONES 220 AND 224...WHICH INCLUDES THE SAN LUIS VALLEY AND UPPER ARKANSAS VALLEY... ...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 220...221...222...224 AND 225...WHICH INCLUDES THE SAN LUIS VALLEY...THE UPPER ARKANSAS VALLEY...THE EASTERN MOUNTAINS AND ALL OF TELLER AND FREMONT COUNTIES... COZ220-224-111315- /O.UPG.KPUB.FW.A.0009.120411T1800Z-120412T0200Z/ /O.NEW.KPUB.FW.W.0015.120411T1800Z-120412T0200Z/ /O.NEW.KPUB.FW.A.0010.120412T1800Z-120413T0200Z/ UPPER ARKANSAS RIVER VALLEY-SAN LUIS VALLEY- 255 PM MDT TUE APR 10 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 220 AND 224... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 220 AND 224... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY. A NEW FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 220 AND 224...WHICH INCLUDES THE SAN LUIS VALLEY AND UPPER ARKANSAS VALLEY. * WINDS...THURSDAY...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. ON FRIDAY...WEST-SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. * RELATIVE HUMIDITY...FALLING TO 8-12 PERCENT BOTH DAYS. * IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE GROWTH AND SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ COZ221-222-225-111315- /O.NEW.KPUB.FW.A.0010.120412T1800Z-120413T0200Z/ TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SOUTHERN FRONT RANGE- 255 PM MDT TUE APR 10 2012 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221...222 AND 225... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FIRE WEATHER WATCH FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 221...222 AND 225...WHICH INCLUDE ALL OF THE EASTERN MOUNTAINS BELOW 9000 FEET AND ALL OF TELLER AND FREMONT COUNTIES. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...8-12 PERCENT. * IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE GROWTH AND SPREAD THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this fire weather watch went out at Apr 9, 11:50 AM MDT, 2 hours 54 minutes earlier.
Area forecast discussion, Apr 9, 11:50 AM MDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1150 AM MDT MON APR 9 2012 .AVIATION... VFR CONDITIONS ALL TAF SITES TODAY INTO THIS EVENING...WITH AGAIN FAIRLY LIMITED CU/CB OVER THE MOUNTAINS...MAINLY NEAR THE NM BORDER. OVERNIGHT...PERSISTENT E-SE WINDS DEVELOP OVER THE PLAINS...SPREADING STRATUS AND FOG WESTWARD TOWARD THE MOUNTAINS AFTER 06Z. EXPECT LOWER CIGS (BKN010-020) TO REACH KPUB AND KCOS AROUND 09Z...WITH A PERIOD OF IFR CIGS/VIS IN LOW CLOUDS AND FOG FROM 10Z-16Z BOTH SITES. EXPECT LOWER CIGS TO BREAK AFTER 16Z AT KCOS AND KPUB...WHILE STRATUS PERSISTS MUCH OF THE DAY FARTHER EAST NEAR THE KS BORDER. AT KALS...VFR CONDITIONS WILL CONTINUE TONIGHT AND TUESDAY. WILL LIKELY HAVE AT LEAST ISOLATED TSRA AFFECTING AREAS AROUND KCOS AND KPUB ON TUE...MAINLY IN THE 18Z- 23Z TIME PERIOD. && .PREV DISCUSSION... /ISSUED 505 AM MDT MON APR 9 2012/ SHORT TERM... (TODAY AND TONIGHT) METEOROLOGICAL ISSUES THROUGH TONIGHT INCLUDE TEMPERATURES AND THE POTENTIAL FOR LOW CLOUD/FOG DEVELOPMENT OVER EASTERN SECTIONS LATER TONIGHT. FORECAST DISTRICT CURRENTLY NOTING MOSTLY CLEAR SKIES...ALTHOUGH PER LATEST FOG IMAGERY PRODUCT...LOW CLOUDS JUST ENTERING FAR EASTERN BACA AND SOUTHEASTERN PROWERS COUNTIES. IN ADDITION...GENERALLY LIGHTS WINDS OCCURRING OVER CWFA IN COMBINATION WITH EARLY MORNING TEMPERATURES RUNNING SOME 2F TO 10F ABOVE EARLY TO MID APRIL CLIMATOLOGICAL AVERAGES. OVERALL...RELATIVELY TRANQUIL METEOROLOGICAL CONDITIONS ARE ANTICIPATED OVER THE FORECAST DISTRICT THROUGH TONIGHT AS UPPER RIDGING RETAINS CONTROL OVER THE REGION. RECENT VERSIONS OF THE NAM12 AND WRF SUPPORT THE POTENTIAL FOR ISOLATED THUNDERSTORMS OVER SELECT HIGHER TERRAIN LOCATIONS FROM THIS AFTERNOON INTO THE EARLY EVENING HOURS...ALTHOUGH THE MAJORITY OF THE FORECAST DISTRICT WILL REMAIN DRY DURING THIS TIME-FRAME. FOR TONIGHT...HAVE INTRODUCED THE POTENTIAL FOR MORE WIDESPREAD LOW CLOUDS AS WELL AS AREAS OF FOG FROM THE I-25 CORRIDOR AND POINTS EAST...ESPECIALLY AFTER MIDNIGHT. FINALLY...ABOVE SEASONAL TEMPERATURES ARE EXPECTED TO CONTINUE OVER THE FORECAST DISTRICT TODAY AND TONIGHT. LONG TERM... (TUESDAY NIGHT THROUGH SUNDAY) ..POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS OVER THE SOUTHEAST PLAINS TUES/WED...WITH CRITICAL FIRE WEATHER CONDITIONS LIKELY FOR THE SAN LUIS VALLEY ON WED... STRATUS/FOG/AND DRIZZLE SHOULD BE FAIRLY WIDESPREAD ACROSS THE PLAINS ON TUESDAY MORNING AS EASTERLY UPSLOPE FLOW CONTINUES TO ADVECT 40S AND LOWER 50 SFC DEW POINTS INTO THE REGION. BY AFTERNOON...STRATUS SHOULD BEGIN TO CLEAR THOUGH COOLER TEMPERATURES WILL REMAIN ENTRENCHED ACROSS THE SOUTHEAST PLAINS AS SFC HIGH CONTINUES TO KEEP COOLER AIR FILTERING INTO EASTERN SECTIONS OF THE AREA. STILL A STRONG CAP ACROSS THE SOUTHEAST PLAINS IN THE AFTERNOON...PARTICULARLY ALONG AND NORTH OF HIGHWAY 50 AND EAST OF I-25. FARTHER SOUTH...NAM12 MODEL SOUNDINGS INDICATE POTENTIAL FOR CAP TO ERODE ACROSS THE RATON MESA AND BACA COUNTY AREAS DURING THE AFTERNOON. SBCAPE VALUES MAY RANGE FROM AROUND 1000-1500 J/KG ALONG THE I-25 CORRIDOR...EXTENDING TO THE SOUTHEAST ACROSS BACA COUNTIES. WITH NW FLOW ATOP EAST TO SOUTHEAST SFC WINDS...DEEP LAYER SHEARS ARE RUNNING AROUND 40 KTS...WHICH IS SUFFICIENT SHEAR TO SUPPORT A STRONG/SEVERE THUNDERSTORM OR TWO. SUSPECT THAT REGION OF INSTABILITY ALONG/JUST EAST OF THE FRONTAL BOUNDARY MAY BE FAIRLY NARROW...WITH THUNDERSTORMS DIMINISHING AS THEY MOVE EASTWARD INTO THE MORE STABLE AIRMASS. IT WILL ALL DEPEND THOUGH ON HOW QUICKLY STRATUS BURNS OFF TUES AFTERNOON. FOR NOW...WILL PLAY SCATTERED POPS ACROSS THE SE MTS...EDGING EASTWARD ACROSS THE 2 DIVIDES (RATON AND PALMER) AND INTO BACA COUNTY DURING THE LATE AFTERNOON EARLY EVENING HOURS. STRATUS/FOG/AREAS OF DRIZZLE WILL REDEVELOP AND SPREAD BACK WESTWARD ACROSS ALL OF THE PLAINS AGAIN TUES NIGHT...WITH LATEST RUNS OF THE NAM AND GFS EVEN SPREADING STRATUS/FOG UP THE ARKANSAS RIVER VALLEY IN FREMONT COUNTY AS WELL. AS LOW LEVEL JET INCREASES OVERNIGHT...COULD EVEN SEE SOME ELEVATED THUNDERSTORMS AFTER MIDNIGHT...PARTICULARLY ACROSS THE FAR EASTERN PLAINS...SO WILL MAINTAIN THUNDER THROUGH THE DURATION OF THE NIGHT. FARTHER EAST...ACROSS THE I-25 CORRIDOR...SUSPECT WE WILL SEE MAINLY FOG/STRATUS...AND PERHAPS SOME DRIZZLE. UPPER TROF MOVES INTO THE GREAT BASIN ON WEDNESDAY WITH FLOW ALOFT INCREASING ACROSS WESTERN PORTIONS OF THE AREA DURING THE AFTERNOON. GUSTY SOUTHWEST WINDS WILL SPREAD EASTWARD ACROSS THE SAN LUIS VALLEY IN THE AFTERNOON WITH GUSTS TO 40 MPH POSSIBLE. COMBINED WITH LOW HUMIDITY VALUES AND DRY FUELS...THIS WILL LEAD TO THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS. IF THE TIMING OF SYSTEM HOLDS...THEN LATER SHIFTS WILL LIKELY BE ISSUING A FIRE WEATHER WATCH FOR THE SAN LUIS VALLEY FOR WED. MEANWHILE...WITH DEEP SOUTH TO SOUTHEAST FLOW CONTINUING ACROSS THE PLAINS...DRY LINE WILL LIKELY MAKE A SLOWER RETREAT TO THE EAST...LIKELY HANGING UP ACROSS THE LOWER ARKANSAS RIVER...THEN EXTENDING TO THE SOUTHEAST ACROSS EASTERN LAS ANIMAS/BACA COUNTY. TO THE NORTH AND EAST OF THIS AXIS...A HEALTHY CAP WILL REMAIN IN PLACE. 06Z NAM12 IS ADVERTISING CAPE VALUES RANGING FROM 1000-2000 J/KG WITH 30-40 KTS OF SHEAR. PARAMETERS LOOK FAVORABLE FOR ONE OR TWO SEVERE THUNDERSTORMS...PARTICULARLY OVER EASTERN LAS ANIMAS...AND BACA...AND PERHAPS AS FAR NORTH AS SOUTHERN PROWERS...AND BENT COUNTIES AS WELL. LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN THREAT. HOWEVER...HODOGRAPHS ACROSS BACA COUNTY SHOW SRH OF 250+ M2/S2...WITH LCLS AROUND 5000 FT AGL...WHICH COULD BE SUFFICIENT FOR AN ISOLATED TORNADO...ASSUMING THAT ENOUGH INSTABILITY IS PRESENT. TIME WILL TELL. UPPER TROF GLANCES BY WESTERN CO WED NIGHT...WITH SFC TROF AXIS SHIFTING EASTWARD AND STRATUS CLEARING OUT OF EASTERN CO BY EARLY THURS MORNING. THURSDAY WILL BE A DRY AND WINDY DAY FOR MUCH OF THE AREA...WITH CRITICAL FIRE WEATHER CONDITIONS ONCE AGAIN FOR THE SAN LUIS VALLEY. LOTS OF UNCERTAINTY STILL IN THE EXTENDED RANGE MODELS WITH NEXT CLOSED LOW DROPPING INTO THE GREAT BASIN FRI NIGHT...THEN LIFTING TO THE NORTHEAST ACROSS THE AREA OVER THE WEEKEND AS TRAILING ENERGY DROPS INTO THE BASE OF THE TROF ACROSS AZ AND NM ON SUNDAY CARVING OUT ANOTHER CLOSED LOW. DETAILS AT THIS POINT ARE STILL HIGHLY UNCERTAIN...HOWEVER SHOULD SEE RAIN/SNOW CHANCES RAMP UP ACROSS THE CONTDVD REGION BY SATURDAY WITH MILD AND BREEZY SOUTHWEST FLOW CONTINUING ACROSS THE PLAINS. EVENTUALLY A FRONT SHOULD DROP THROUGH THE PLAINS BY EARLY NEXT WEEK WITH THE POTENTIAL FOR ANOTHER WIDESPREAD PRECIPITATION EVENT FOR THE SOUTHEAST MTS/PLAINS. WILL PLAY GRIDS ON THE CONSERVATIVE SIDE WITH SCATTERED POPS ACROSS THE PIKES PEAK REGION FOR SUNDAY...SPREADING ACROSS ALL OF THE SE MTS/PLAINS BY MONDAY. -KT AVIATION... VFR CONDITIONS PROJECTED TO CONTINUE OVER THE KALS...KCOS AND KPUB TAF SITES INTO THIS EVENING AS A BASICALLY DRY UPPER RIDGING PATTER REMAINS OVER SOUTHERN COLORADO. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 10/44
Hazardous weather outlook, Apr 9, 6:42 AM MDT, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 642 AM MDT MON APR 9 2012 COZ058>089-093>099-101245- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 642 AM MDT MON APR 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED AFTERNOON TO EARLY EVENING THUNDERSTORMS WILL BE POSSIBLE OVER PRIMARILY SOUTHERN HIGHER TERRAIN AREAS. ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING HAZARDOUS LIGHTNING AS WELL AS LOCALIZED WIND GUSTS UP TO 50 MPH AT TIMES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY...WITH THUNDERSTORMS MOST NUMEROUS ACROSS THE SANGRE DE CRISTO AND WET MOUNTAINS...AND THE RATON MESA REGION. THE MAIN THREAT WITH THUNDERSTORMS WILL BE LIGHTNING...GUSTY WINDS UP TO 50 MPH AND LOCALLY HEAVY RAINFALL. HOWEVER ONE OR TWO STORMS COULD BECOME STRONG TO SEVERE ACROSS PORTIONS OF THE SOUTHEAST PLAINS...PRODUCING HAIL UP TO 1 INCH IN DIAMETER...AND WIND GUSTS UP TO 60 MPH. THE AREA WITH THE GREATEST THREAT FOR SEVERE WEATHER ON TUESDAY WILL BE ACROSS LAS ANIMAS AND BACA COUNTIES. WIDESPREAD FOG WILL DEVELOP ACROSS THE SOUTHEAST PLAINS TUESDAY NIGHT AND WITH THE APPROACH OF AN UPPER LEVEL STORM SYSTEM...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS WEDNESDAY AFTERNOON AND NIGHT. ONE OR TWO STORMS COULD BECOME SEVERE ACROSS PORTIONS OF THE SOUTHEAST PLAINS...MAINLY SOUTH OF HIGHWAY 50 AND EAST OF I-25. THERE IS STILL SOME UNCERTAINTY ON THE AMOUNT OF INSTABILITY THAT WILL BE PRESENT...WHICH WILL BE DEPENDENT ON HOW QUICKLY LOW LEVEL CLOUDS AND FOG BURN OFF. HOWEVER...LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY STORM THREATS IF STORMS DEVELOP. MEANWHILE...CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS THE SAN LUIS VALLEY WEDNESDAY AND THURSDAY DUE TO A COMBINATION OF STRONG GUSTY WINDS...LOW HUMIDITY VALUES...AND DRY VEGETATION. THESE CONDITIONS MAY ALSO SPREAD ACROSS THE SOUTHEAST PLAINS ON THURSDAY. ANOTHER STORM SYSTEM MAY BRING A CHANCE OF ACCUMULATING SNOWS TO THE MOUNTAIN AREAS LATE NEXT WEEKEND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. 77/31
Nearby
Fire Weather Watches in Colorado, 2012Every fire weather watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.